Top
10
Doctor insights on: Felt Like I Almost Passed Out After Taking Diuretic Will Stopping It Help

Share
1

1
Felt like I almost passed out after taking diuretic. Will stopping it help?

Felt like I almost passed out after taking diuretic. Will stopping it help?

See doctor: See doctor who prescribed it right away. If you took one w/o a prescription, don't do that. ...Read more

Diuretic (Definition)

By strict definition, a diuretic is any medicine causing increased urination. More practically, a diuretic is a medicine causing the kidney to secrete excess fluid by blocking the re-absorption of either water itself or electrolytes like sodium (primarily), potassium, chloride and bicarbonate (sodium bicarbonate). These medicines are effective treatments for many disorders including ...Read more


3

3
Can i take two Lisinopril/hctz 20-25 for blood pressure instead of taking one Lisinopril 40. My body gets so bloated when i stop taking the diuretic. ?

Can i take two Lisinopril/hctz 20-25 for blood pressure instead of taking one Lisinopril 40. My body gets so bloated when i stop taking the diuretic. ?

Substitution?: You need to speak to your physician (P) about your feeling bloated when you stop taking diuretics. Your P knows you best and is the one you should ask to answer your question. You should ask about taking lisinopril 40 mg with 25 mg of HCTZ (hydrochlorothiazide) once/daily. Good luck. ...Read more

4

4
Is it dangerous to stop taking a diuretic if you have congestive heart failure and high blood pressure and edema in legs?

Is it dangerous to stop taking a diuretic if you have congestive heart failure and high blood pressure and edema in legs?

Stop diuretic?: Why would one want to stop a diuretic with edema? The person in question should discuss the idea of stopping diuretics with the physician who ordered them and have the physician explain to that person why that is not a good idea. Apart from the fact that the edema will not resolve off diuretics, the person's BP will likely worsen off diuretic therapy. ...Read more

See 1 more doctor answer
5

5
When I take a diuretic I get really bad leg cramps. Should I stop or switch?

When I take a diuretic I get really bad leg cramps. Should I stop or switch?

Talk to your doctor: Diuretics can certainly cause leg cramps. If they are that bad, it would be reasonable to stop taking it. But before you do that, you should really discuss it with the prescribing doctor. If the diuretic is for high bp, you want to make sure your BP is being controlled. You would likely require another medication for BP when stopping your diuretic. ...Read more

See 1 more doctor answer
6

6
I have menieres. I take 0.5 mg klonopin (clonazepam) 2x daily & diuretic 1 x day. Can i take betahistine 8 mg 2x day /same time to help stop the vertigo attacks?

I have menieres. I take  0.5 mg klonopin (clonazepam) 2x daily & diuretic 1 x day. Can i take betahistine 8 mg  2x day /same time to help stop the vertigo attacks?

Controversial: The role of betahistine is controversial. Whereas still used in europe, it is no longer used in the United States, or is very scarcely. If a low salt diet an diuretic is not helping abate the vertigo attacks, you likely need greater intervention. ...Read more

9

9
Am i restricted from certain fluids while taking a diuretic?

Am i restricted from certain fluids while taking a diuretic?

Thanks for asking!: If you are on diuretics then your total fluid restriction should be < 1 to 1.5 l per day. This applied to all kinds of fluids. Salt containing fluids/beverages are completely restricted. ...Read more

See 1 more doctor answer
10

10
When does diuretic start showing its effect after taking tablet?

Diuretics: Generally speaking people with healthy guts would start seeing increased urine output in about 90-120 minutes. However with cirrhosis, portal hypertension, and possibly ascites (water in the abdomen), the oral medications may not be absorbed well since the intestinal and stomach lining may be boggy with water in which case you might need an intravenous diuretic. ...Read more

Dr. Rajiva Goyal
1,185 doctors shared insights

Syncope (Definition)

Loss of consciousness and postural tone caused by diminished cerebral blood flow. Syncope may indicate a particular medical condition, however often it may occur in an otherwise healthy individual. It is a common problem, accounting for 3% ...Read more


Dr. Marc Bloom
210 doctors shared insights

Loss Of Consciousness (Definition)

Unconsciousness is a state of being unresponsive to stimuli, and unaware. People who faint are temporarily unconscious, and people in a coma are in a ...Read more